MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0410
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure targeting an aneurysm on the anterior communicating artery (acom) , the physician tried to insert the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30432548) through the hub of the sl-10® microcatheter (stryker) and he encountered resistance at the hub.The physician made a few more attempts to advance the coil but still encountered resistance at the hub.As a result, he removed the coil and completed the case with target coils.There was no delay in the procedure as a result of the reported issue.It was reported that continuous flush was maintained through the microcatheter and excessive force had not been applied to the device.The procedure was successfully completed without any patient adverse event or complication.The complaint device was returned for evaluation and analysis.During the microscopic inspection of the 4mm x 10cm orbit galaxy complex xtrasoft (640cx0410 / 30432548), the embolic coil component was observed in a stretched condition.Based on the product analysis on (b)(6) 2022, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter first name was not provided / reported.The initial reporter phone: (b)(6).The initial reporter email address was not reported.Initial reporter address line 1: (b)(6).[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure targeting an aneurysm on the anterior communicating artery (acom), the physician tried to insert the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30432548) through the hub of the sl-10® microcatheter (stryker) and he encountered resistance at the hub.The physician made a few more attempts to advance the coil but still encountered resistance at the hub.As a result, he removed the coil and completed the case with target coils.There was no delay in the procedure as a result of the reported issue.It was reported that continuous flush was maintained through the microcatheter and excessive force had not been applied to the device.The procedure was successfully completed without any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 4mm x 10cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The introducer component was in good condition but it was observed to be separated from the delivery unit.The hypotube has two kinked sections, at 10.5 inches and 19.5 inches from the proximal end.The support coil was observed kinked near the gripper section.Microscopic inspection was performed.Under magnification, the embolic coil component was observed to be stretched and damaged with non-concentric loops.The coil was still attached to the headpiece and the headpiece is still inside the gripper.The non-concentric loops on the embolic coil and the kinks noted on the hypotube and support coil seem to have been caused during the attempt to insert the embolic coil into the microcatheter and it did not pass through the hub; the stretched condition could have been caused by the manipulation required when removing the embolic coil from the microcatheter hub.No contributing factors were identified from the device.The reported issue of resistance encountered during the procedure could not be tested since the embolic coil was already stretched.However, the customer complaint can be confirmed based on the observed damages on the returned device as a result of the resistance encountered during the attempt to insert the coil into the microcatheter.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.A review of manufacturing documentation associated with this lot (30432548) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined.However, the embolic coil could have become stretched during one of the attempts made to insert it into the microcatheter when the resistance was encountered at the microcatheter hub.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 10cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13876684
Report Number3008114965-2022-00230
Device Sequence Number20006798
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number640CX0410
Device Catalogue Number640CX0410
Device Lot Number30432548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown